# SDR UPS06846787

- Difficulty date: May 4, 2006
- Submitted: May 8, 2006
- Operation: Air carrier
- Aircraft: N880UP
- Make and model: Doug DC-8-73F
- Aircraft serial: 46080
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G

## Discrepancy

SMOKY ODOR NOTICED AT TOP OF DESCENT.  SMOKE APPEARED WHEN DESCENDING  THROUGH 18000'.  AFTER FUMES EVACUATION PROCEDURE SMOKE DISSIPATED.  SMELL RECURRED AT ABOUT 5000'.  COCKPIT AND GALLEY AREA SMELL OF SMOKE AFTER SHUTDOWN. DEFERRED M324868.  REMOVED AND REPLACED RECIRCULATION FAN IAW DC8 21-21-01 RECIRCULATING FAN OPERATES CHECKS NORMAL. THIS CLEARS M324868, PLACARD REMOVED.
